Jørgen Hoffmann-Jørgensen (1942–2017)

  • Michael B. Marcus
  • Goran Peskir
  • Jan RosińskiEmail author
Conference paper
Part of the Progress in Probability book series (PRPR, volume 74)


Jørgen Hoffmann-Jørgensen, docent emeritus in the Department of Mathematics at Aarhus University, Denmark, died on the 8th of December 2017. He was 75 years old. He is survived by Karen, his wife of fifty years, his mother Ingeborg, his brother Bent and his niece Dorthe.


  1. 1.
    N.T. Andersen, The central limit theorem for nonseparable valued functions. Z. Wahrsch. Verw. Gebiete 70, 445–455 (1985)MathSciNetCrossRefGoogle Scholar
  2. 2.
    P. Berti, P. Rigo, Convergence in distribution of nonmeasurable random elements. Ann. Probab. 32, 365–379 (2004)MathSciNetCrossRefGoogle Scholar
  3. 3.
    P. Billingsley, Convergence of Probability Measures (Willey, New York, 1968)zbMATHGoogle Scholar
  4. 4.
    E. Giné, R. Nickl, Mathematical Foundations of Infinite-Dimensional Statistical Models (Cambridge University Press, New York, 2016)CrossRefGoogle Scholar
  5. 5.
    R. Giné, E. Latała, J. Zinn, Exponential and moment inequalities for U-statistics, in High Dimensional Probability II (Seattle 1999). Programs and Probability, vol. 47 (Birkhäuser, Boston, 2000), pp. 13–38CrossRefGoogle Scholar
  6. 6.
    J. Hoffmann-Jørgensen, Markov sets. Math. Scand. 24, 145–166 (1969)MathSciNetCrossRefGoogle Scholar
  7. 7.
    J. Hoffmann-Jørgensen, The Theory of Analytic Spaces, vol. 10 (Matematisk Institut, Aarhus Universitet, Aarhus, 1970)zbMATHGoogle Scholar
  8. 8.
    J. Hoffmann-Jørgensen, Existence of measurable modifications of stochastic processes. Z. Wahrsch. Verw. Gebiete 25, 205–207 (1973)MathSciNetCrossRefGoogle Scholar
  9. 9.
    J. Hoffmann-Jørgensen, Sums of independent Banach space valued random variables. Stud. Math. 52, 159–186 (1974)MathSciNetCrossRefGoogle Scholar
  10. 10.
    J. Hoffmann-Jørgensen, Probability in Banach Space. Lecture Notes in Mathematics, vol. 598 (Springer, Berlin, 1977), pp. 1–186CrossRefGoogle Scholar
  11. 11.
    J. Hoffmann-Jørgensen, Stochastic Processes on Polish Spaces, vol. 39 (Matematisk Institut, Aarhus Universitet, Aarhus, 1991)zbMATHGoogle Scholar
  12. 12.
    J. Hoffmann-Jørgensen, G. Pisier, The law of large numbers and the central limit theorem in Banach spaces. Ann. Probab. 4, 587–599 (1976)MathSciNetCrossRefGoogle Scholar
  13. 13.
    J. Hoffmann-Jørgensen, L.A. Shepp, R.M. Dudley, On the lower tail of Gaussian seminorms. Ann. Probab. 7, 319–342 (1979)MathSciNetCrossRefGoogle Scholar
  14. 14.
    M.B. Marcus, G. Peskir, J. Rosiński, Jørgen Hoffmann-Jørgensen (1942–2017), vol. 54 (Danish Mathematical Society, Matilde, 2018), pp. 14–15Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Michael B. Marcus
    • 1
  • Goran Peskir
    • 2
  • Jan Rosiński
    • 3
    Email author
  1. 1.CUNY Graduate CenterNew YorkUSA
  2. 2.Department of MathematicsThe University of ManchesterManchesterUK
  3. 3.Department of MathematicsUniversity of TennesseeKnoxvilleUSA

Personalised recommendations